Alert archive / Wyoming / Tornado Warnings in 2008

Tornado Warning 4, NWS Riverton, WY

May 29, 2008Johnson County, Wyoming

NWS Riverton, WY issued this tornado warning at May 29, 2008, 3:30 PM MDT for Johnson County, Wyoming. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2008, 3:30 PM MDT (21:30 UTC)
Expired
May 29, 2008, 4:00 PM MDT
In force
30 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 234 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 12:52 PM MSTTornado WatchSPC146 days

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2008-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2008-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1957 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KRIW 292130
TORRIW
WYC019-292200-
/O.NEW.KRIW.TO.W.0004.080529T2130Z-080529T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
330 PM MDT THU MAY 29 2008

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 400 PM MDT

* AT 325 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR
  I90 EXIT 82...OR ABOUT 27 MILES SOUTHEAST OF BUFFALO...MOVING
  NORTHEAST AT 21 MPH.

* THE TORNADO WILL BE NEAR...
  POWDER RIVER REST AREA AND I90 EXIT 88 BY 335 PM MDT...
  I90 EXIT 91 BY 340 PM MDT...
  I90 MILE MARKER 95 BY 350 PM MDT...

THIS IS A DANGEROUS STORM ACT QUICKLY. IF YOU ARE IN THE PATH OF
THIS TORNADO MOVE TO THE LOWEST FLOOR OF A STURDY BUILDING.

DO NOT USE YOUR CAR TO ATTEMPT TO OUTRUN A TORNADO. MOTORISTS SHOULD
LOOK FOR SHELTER IN A SUBSTANTIAL BUILDING. AS A LAST RESORT...TAKE
COVER IN A DITCH OR LOW SPOT. OVERPASSES ARE NOT SAFE.

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4407 10620 4419 10638 4446 10605 4443 10601
      4442 10601 4432 10602 4432 10601 4419 10601
TIME...MOT...LOC 2130Z 225DEG 18KT 4420 10619

$$

SKRBAC
2 follow-up statements
000 
WWUS55 KRIW 292139
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
338 PM MDT THU MAY 29 2008

WYC019-292200-
/O.CON.KRIW.TO.W.0004.000000T0000Z-080529T2200Z/
JOHNSON WY-
338 PM MDT THU MAY 29 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR EAST
CENTRAL JOHNSON COUNTY...

AT 333 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED NEAR I90 EXIT 88...OR ABOUT 29 MILES SOUTHEAST OF
BUFFALO...MOVING NORTHEAST AT 23 MPH.

THE TORNADO WILL BE NEAR...
  I90 EXIT 91 BY 345 PM MDT...
  I90 MILE MARKER 95 BY 355 PM MDT...

THIS IS A DANGEROUS STORM ACT QUICKLY. IF YOU ARE IN THE PATH OF
THIS TORNADO MOVE TO THE LOWEST FLOOR OF A STURDY BUILDING.

DO NOT USE YOUR CAR TO ATTEMPT TO OUTRUN A TORNADO. MOTORISTS SHOULD
LOOK FOR SHELTER IN A SUBSTANTIAL BUILDING. AS A LAST RESORT...TAKE
COVER IN A DITCH OR LOW SPOT. OVERPASSES ARE NOT SAFE.

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4416 10606 4413 10610 4413 10611 4407 10619
      4407 10620 4410 10624 4422 10631 4432 10601
      4418 10601
TIME...MOT...LOC 2138Z 247DEG 20KT 4417 10614

$$

SKRBAC
000 
WWUS55 KRIW 292156
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
356 PM MDT THU MAY 29 2008

WYC019-292206-
/O.EXP.KRIW.TO.W.0004.000000T0000Z-080529T2200Z/
JOHNSON WY-
356 PM MDT THU MAY 29 2008

...THE TORNADO WARNING FOR EAST CENTRAL JOHNSON COUNTY EXPIRES AT 400
PM MDT...

THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL BE
ALLOWED TO EXPIRE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4416 10606 4413 10610 4413 10611 4407 10619
      4407 10620 4410 10624 4422 10631 4432 10601
      4418 10601
TIME...MOT...LOC 2156Z 254DEG 21KT 4419 10599

$$

SKRBAC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at May 29, 3:07 PM MDT, 23 minutes earlier.

Area forecast discussion, May 29, 3:07 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
307 PM MDT THU MAY 29 2008

.SHORT TERM...TONIGHT THROUGH SUNDAY

SHORTWAVE WILL MOVE INTO THE DAKOTAS TONIGHT...AND SHOWERS AND
ISOLATED THUNDERSTORMS WILL LINGER INTO THE EVENING IN THE MOUNTAINS
AND IN NORTHERN NATRONA AND JOHNSON COUNTIES...WHERE LIFTED INDICES
WILL REMAIN BELOW ZERO C THROUGH 06Z FRIDAY. SUBSIDENCE BEHIND THE
SHORTWAVE WILL MOVE ACROSS WESTERN AND CENTRAL WY WILL CAUSE SHOWER
ACTIVITY TO DIMINISH AFTER MIDNIGHT WITH PARTIAL CLEARING IN THE
LOWER ELEVATIONS. H5 RIDGE WILL FLATTEN OUT FRIDAY...AND
DRIER...MORE STABLE AIR WILL MOVE INTO SOUTHERN WY. ACROSS THE
NORTHERN TWO-THIRDS OF WYOMING...SFC DEWPOINTS WILL STILL BE IN THE
30S TO NEAR 40 F AND LIFTED INDICES WILL BE NEAR OR SLIGHTLY BELOW
ZERO C. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS
THIS AREA FRIDAY AFTERNOON AND EVENING...BUT WILL REMAIN BELOW
SEVERE LEVELS GIVEN WEAK SPEED AND DIRECTIONAL SHEAR UP TO H5. HIGHS
FRIDAY WILL BE SLIGHTLY BELOW NORMAL WITH H7 TEMPERATURES BETWEEN
2 C AND 5 C. H5 RIDGE WILL AMPLIFY AND CREST OVER THE NORTHERN
ROCKIES SATURDAY WITH ISOLATED SHOWERS AND THUNDERSTORMS RESTRICTED
TO THE HIGHER ELEVATIONS DURING PEAK HEATING. HIGHS SATURDAY WILL
INCREASE INTO THE 70S TO NEAR 80 EAST OF THE DIVIDE. MID LEVEL
MOISTURE WILL RIDE ACROSS THE NORTHERN PORTION OF THE RIDGE INTO
WESTERN AND NORTHERN WY SUNDAY. A LEE SFC TROUGH WILL FORM OVER THE
CO FRONT RANGE AS WELL SUNDAY. EAST TO NORTHEAST WINDS WILL DEVELOP
EAST OF THE DIVIDE NORTH OF THE SFC TROUGH SUNDAY AND INCREASE LOW
LEVEL MOISTURE IN THE BOUNDARY LAYER. STRONG DAYTIME HEATING AND
INCREASING LOW AND MID LEVEL MOISTURE WILL GENERATE AFTERNOON
SHOWERS AND THUNDERSTORMS EAST OF THE DIVIDE AND ACROSS WESTERN WY.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY

PATTERN DURING THIS PERIOD EVOLVES TO A MUCH MORE PROGRESSIVE ZONAL
FLOW AS ALEUTIAN LOW MOVES INTO GULF OF ALASKA MONDAY...KICKING HIGH
OVER LOW REX BLOCK THAT HAS BEEN A PERSISTENT FEATURE ALONG THE
NORTH AMERICAN WEST COAST INLAND.  BOTH GFS AND ECMWF ALONG WITH
NCEP ENS MEAN SHOW THE NORTHERN STREAM TROUGH PASSAGE ON MONDAY
NIGHT WHILE SW LOW BRIEFLY GETS CUT OFF FROM WESTERLIES OFF
SOUTHERN CALIFORNIA COAST.  THIS SOUTHERN SYSTEM SYSTEM IS EXPECTED
TO OPEN AND LIFT ACROSS THE CENTRAL ROCKIES WEDNESDAY.  OVERALL THIS
WILL BE A MUCH LESS ACTIVE PERIOD WITH MOSTLY DRY CONDITIONS ALONG
AND SOUTH OF THE INTERSTATE 80 CORRIDOR.  FAST MOVING SYSTEMS IN
THIS PROGRESSIVE FLOW WITH TWO DISTINCT TROUGH PASSAGES MONDAY NIGHT
AND WEDNESDAY...AND QUASI-STATIONARY DRYLINE NEAR A CPR-SOUTH
PASS LINE WILL RESULT IN AT LEAST A SLIGHT CHANCE OF AFTERNOON
THUNDERSTORMS ALONG AND NORTH OF THIS BOUNDARY WITH A BETTER CHANCE
ALONG THE INTERSTATE 25 CORRIDOR WRAPPING BACK INTO THE NORTHERN BIG
HORN BASIN WHERE BETTER MOISTURE AND INSTABILITY WILL EXIST.   AFTER
ABOVE NORMAL TEMPERATURES ON SUNDAY A SLIGHT COOLDOWN TO MORE NORMAL
TEMPERATURES WILL OCCUR MONDAY THROUGH WEDNESDAY AS UPPER RIDGE
FLATTENS.

&&

.AVIATION...

SHOWERS AND THUNDERSTORMS WILL BE SCATTERED AROUND THE AREA THROUGH
03Z...THEN ISOLATED SHOWERS AND STORMS WILL PERSIST THROUGH 09Z.
LOCAL MVFR CONDITIONS WILL OCCUR DUE TO HEAVY RAIN. SMALL HAIL IS
POSSIBLE WITH THE STRONGER STORMS. WIND GUSTS TO 40 KNOTS ARE
POSSIBLE AS WELL. VFR CONDITIONS WILL PREVAIL FROM 09Z THROUGH 18Z
FRIDAY WITH ISOLATED SHOWERS.

&&

.FIRE WEATHER...

UPPER LEVEL LOW PRESSURE WILL MOVE EAST OF WYOMING TONIGHT...AND
SKIES WILL BECOME PARTLY CLOUDY. THERE WILL BE STRONG RELATIVE
HUMIDITY RECOVERIES TONIGHT. UNSETTLED WEATHER WILL CONTINUE ACROSS
THE NORTHERN TWO-THIRDS OF WYOMING FRIDAY AFTERNOON WITH SCATTERED
SHOWERS AND THUNDERSTORMS DEVELOPING IN THE AFTERNOON. THESE STORMS
MAY PRODUCE WIND GUSTS TO 45 MPH AND SMALL HAIL...BUT SHOULD REMAIN
BELOW SEVERE LEVELS. SATURDAY WILL BE A DRIER DAY WITH ONLY ISOLATED
AFTERNOON SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS. RELATIVE
HUMIDITIES IN THE AFTERNOON WILL FALL INTO THE TEENS EAST OF THE
DIVIDE SATURDAY WITH HIGH TEMPERATURES IN THE 70S EAST OF THE
DIVIDE.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...SMITH
LONG TERM...AEM
AVIATION...AR
FIRE WEATHER...SMITH
Hazardous weather outlook, May 29, 3:09 PM MDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
309 PM MDT THU MAY 29 2008

WYZ001>020-022>030-301200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
309 PM MDT THU MAY 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE ATMOSPHERE WILL REMAIN UNSTABLE THIS AFTERNOON AND EVENING. THIS
WILL BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO MUCH OF
WESTERN AND CENTRAL WYOMING. THE BEST CHANCE FOR THUNDERSTORMS
WILL BE EAST OF THE DIVIDE. THE MAIN THREATS ASSOCIATED WITH THESE
STORMS WILL BE LARGE HAIL...GUSTY WIND AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE ATMOSPHERE WILL REMAIN UNSTABLE FRIDAY. THIS WILL
BRING ISOLATED SHOWERS AND THUNDERSTORMS TO MUCH OF WESTERN AND
CENTRAL WYOMING WITH SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED OVER THE MOUNTAINS. THE OVERALL COVERAGE OF THE
STORMS SHOULD DECREASE...HOWEVER...AS DRIER HIGH PRESSURE BEGINS TO
BUILD IN FROM THE WEST. THE MAIN THREATS ASSOCIATED WITH ANY STORMS
WILL BE LIGHTNING...GUSTY WIND...AND SMALL HAIL.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...GUSTY WINDS OVER 40
MPH AND ANY NEW RAINFALL AMOUNTS TODAY. THANK YOU.

TEAM RIVERTON

In the hours before

Local storm report, May 29, 2:03 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
203 PM MDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TORNADO          10 NE THERMOPOLIS       43.75N 108.07W
05/29/2008                   HOT SPRINGS        WY   LAW ENFORCEMENT

            HIGHWAY PATROL EAST OF KIRBY SPOTTED A TORNADO.

&&

RD/AR
Special weather statement, May 29, 2:16 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
216 PM MDT THU MAY 29 2008

WYZ017-018-292100-
LANDER FOOTHILLS-WIND RIVER BASIN-
216 PM MDT THU MAY 29 2008

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY...

AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 5 MILES EAST OF U.S. HWY 287
MILE MARKER 80...OR 6 MILES EAST OF LANDER...MOVING NORTHEAST AT 13
MPH.

HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE
STORMS.

RESIDENTS IN CENTRAL FREMONT COUNTY...INCLUDING THE LOCATIONS OF
HUDSON AND ARAPAHOE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4309 10843 4289 10822 4270 10863 4284 10878
TIME...MOT...LOC 2016Z 232DEG 11KT 4283 10861

SKRBAC
Special weather statement, May 29, 2:25 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
225 PM MDT THU MAY 29 2008

WYZ020-022-292200-
CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS-
225 PM MDT THU MAY 29 2008

THUNDERSTORMS WILL MOVE THROUGH NATRONA COUNTY THROUGH THE AFTERNOON.
SOME OF THE STORMS WILL PRODUCE WIND GUSTS TO 45 MPH...SMALL HAIL
AND HEAVY RAIN. SEEK SHELTER INDOORS IF A STORM APPROACHES YOUR
LOCATION.
Local storm report, May 29, 2:56 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
256 PM MDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             4 SE LANDER             42.79N 108.67W
05/29/2008  M1.00 INCH       FREMONT            WY   PUBLIC

&&

DBERC
Special weather statement, May 29, 3:13 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
313 PM MDT THU MAY 29 2008

WYZ008-009-011-292200-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-SOUTHEAST JOHNSON
COUNTY-
313 PM MDT THU MAY 29 2008

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY...

AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 11 MILES SOUTHWEST OF
MAYOWORTH...OR 43 MILES SOUTH OF BUFFALO...MOVING EAST AT 35 MPH.
OTHER THUNDERSTORMS WERE RAPIDLY DEVELOPING ACROSS MUCH OF JOHNSON
COUNTY...ESPECIALLY ACROSS THE SOUTH AND EAST. THE ATMOSPHERE IS
FAVORABLE FOR SOME OF THESE STORMS TO TURN SEVERE THIS AFTERNOON AND
EVENING.

HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE
STORMS. RAINFALL AMOUNTS AROUND ONE-HALF INCH ARE POSSIBLE WITH THESE
STORMS.

LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4405 10636 4382 10624 4363 10702 4379 10712
TIME...MOT...LOC 2113Z 248DEG 31KT 4374 10695
Local storm report, May 29, 3:28 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
328 PM MDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TORNADO          DUBOIS                  43.54N 109.64W
05/28/2008                   FREMONT            WY   NWS STORM SURVEY

            *** 1 INJ *** BRIEF TORNADO TOUCHDOWN IN MIDDLE OF
            DUBOIS. DAMAGE TO RESTROOM FACILITY ROOF AND 8X8 INCH
            SIGN POST OF LOCAL BUSINESS. DAMAGE CONSISTENT WITH
            TORNADO, NOT MICROBURST, AND CONFINED TO LESS THAN 1
            SQUARE BLOCK. 1 INJURY FROM BROKEN WINDOWN GLASS. RATED
            EF0.

&&

MCDONALD

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 6:01 PM MDTSevere Thunderstorm WarningRIWBig Horn, Johnson44 min
May 28, 6:28 PM MDTSevere Thunderstorm WarningRIWJohnson, Washakie36 min
May 28, 6:32 PM MDTSpecial Weather StatementRIW43 min
May 28, 7:56 PM MDTSevere Thunderstorm WarningRIWJohnson49 min
May 29, 12:54 PM MDTSevere Thunderstorm WarningRIWHot Springs26 min
May 29, 1:16 PM MDTTornado WarningRIWHot Springs29 min
May 29, 1:40 PM MDTSevere Thunderstorm WarningRIWBig Horn, Hot Springs, Park, Washakie35 min
May 29, 2:16 PM MDTSpecial Weather StatementRIWFremont44 min
May 29, 2:32 PM MDTSevere Thunderstorm WarningRIWWashakie31 min
May 29, 3:13 PM MDTSpecial Weather StatementRIWJohnson47 min
May 29, 4:51 PM MDTSpecial Weather StatementRIWJohnson39 min
May 29, 5:16 PM MDTSpecial Weather StatementRIWJohnson29 min

Nearby

Tornado Warnings in Wyoming, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.